Delaware, 2009Damaging Winds in Delaware, August 9, 2009
August 9, 2009 · NWS PHI · 4 events in 3 counties and zones
A northward moving warm front during the morning of the 9th, produced some showers and thunderstorms. As the region became entrenched in the warm sector during the day, this helped to ignite some additional thunderstorms through the evening of the 9th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A northward moving warm front during the morning of the 9th, produced some showers and thunderstorms. As the region became entrenched in the warm sector during the day, this helped to ignite some additional thunderstorms through the evening of the 9th. Delmarva Power and Electric reported about 17,500 of its customers lost power across the peninsula.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 9, 1:29 PM EST, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 9, 1:29 PM EST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EDT SUN AUG 9 2009
.SYNOPSIS...
HIGH PRESSURE OVER THE SOUTHEAST STATES WILL BRING HOT AND HUMID
AIR TO THE REGION MONDAY. TUESDAY SHOULD ALSO BE HOT, BUT NOT AS
BAD AS MONDAY AS AN APPROACHING COLD FRONT BRINGS CLOUDS AND
SCATTERED THUNDERSTORMS TO THE REGION. THIS COLD FRONT SHOULD MOVE
THROUGH FROM THE NORTHWEST TUESDAY EVENING. THE FRONTAL BOUNDARY IS
EXPECTED TO STALL ACROSS SOUTHERN VIRGINIA AND NORTH CAROLINA FOR
THE MIDDLE AND LATE PARTS OF THE NEW WEEK AS HIGH PRESSURE FROM
THE WEST BUILDS ACROSS THE NORTHEASTERN STATES.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCATTERED SHOWERS AND TSTMS HAD BEEN FIRING ALONG THE WARM FRONTAL
BOUNDARY. HOWEVER, THIS ACTIVITY HAS LESSENED THROUGH THE
AFTERNOON. HOWEVER, MORE TSTM ACTIVITY WAS MOVING INTO NW PA FROM
THE GREAT LAKES REGION. THE TRAJECTORY OF THESE TSTMS WOULD BRING
THEM THROUGH A GOOD PORTION OF THE AREA THIS EVENING. THESE TSTMS
COULD BE ACCOMPANIED BY STRONG GUSTY WINDS, HAIL AND TORRENTIAL
DOWNPOURS AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. SINCE
THE AIRMASS IS SO MOIST, ANY TSTMS COULD STILL PRODUCE 2 INCHES
OF RAIN IN LESS THAN AN HOUR. THEREFORE, THE FLASH FLOOD WATCH
WILL BE CONTINUED. ADDITIONALLY, SPC HAS PLACED A GOOD PORTION OF
THE REGION UNDER A SLIGHT RISK OF SVR TSTMS.
AFTER THE TSTMS MOVE THROUGH FROM THE NW, ACTIVITY WILL BE LESS
WIDESPREAD LATE TONIGHT AS THESE TSTMS SHOULD TEMPORARILY
STABLIZED THE AIRMASS. EVEN SO, THE MODELS STILL SUGGEST POSSIBLE
SHORT WAVES ALOFT, SO I KEPT IN PSBL SHWRS AND TSTMS OVERNIGHT.
THE BEST CHANCES ARE NORTH WITH LOWER CHANCES FAR SOUTH.
OVERNIGHT LOW TEMPS SHOULD BE IN THE UPPER 60S AND 70S, BUT MOST
OF THE NIGHTTIME COOLING WILL PROBABLY BE DUE TO CONVECTION.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THE GUIDANCE CONTINUES TO SHOW THE VERY HOT AIRMASS MOVING ACROSS
THE AREA WITH H850 TEMPS AROUND +20 CENTRAL AND SOUTH. THEREFORE,
I MAINTAINED HIGHS IN THE 90S THROUGHOUT THE AREA. EVEN THE COAST
SHOULD BE HOT DUE TO OFFSHORE WINDS AND WARM OCEAN TEMPS.
FOR MONDAY...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THE PHILA METRO
REGION WITH HEAT ADVISORIES ISSUED ELSEWHERE EXCEPT THE POCONOS
AND NW NJ.
HEAT INDEX VALUES ARE EXPECTED TO BE AROUND 100 FROM RDG-ABE-SMQ
AND AROUND 105 AROUND THE PHILADELPHIA AREA AND ACROSS CENTRAL NJ.
TO THE SOUTH, THE HEAT INDEX COULD GET A BIT ABOVE 105. THESE
FORECAST VALUES ASSUME THE DEWPOINT WILL DROP SLIGHTLY IN THE
AFTERNOON DUE TO MIXING, IF THEY DONT, VALUES COULD BE HIGHER.
THE UPPER RIDGE FLATTENS A BIT FOR LATE MONDAY NIGHT AND TUESDAY.
HOWEVER, THERE IS A BIG DIFFERENCE BETWEEN THE MAV AND MET FCST.
THE REASON FOR THE DIFFERENCE HAS TO DO WITH CLOUD COVER AND HOW
MUCH AND HOW SOON CONVECTION DEVELOPS WITH THE NAM SHOWING MORE
THAN THE GFS. ALTHOUGH I DO EXPECT SCATTERED CONVECTION ON
TUESDAY, I AM NOT SURE ABOUT TIMING SO I KEPT TEMPERATURES VERY
WARM, BUT NOT AS HIGH AS MONDAY. IF THE GFS IS CORRECT, WE MAY
NEED TO EXTEND SOME OF THE HEAT HEADLINES.
A FRONTAL BOUNDARY IS FORECAST TO DROP DOWN FROM THE NORTHWEST
TUESDAY EVENING. BEHIND THIS FRONT SHOULD BE SOME WELCOME RELIEF
TO THE HEAT AND HUMIDITY.
WEDNESDAY LOOKS DRY WITH SEASONABLE TEMPERATURES AS HIGH PRESSURE
BUILDS IN FROM THE WEST.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE MOVES ACROSS THE NORTHERN PARTS OF THE REGION WHILE
THE COLD FRONT STALLS WELL TO THE SOUTH. THIS WILL GENERALLY MEAN
DRY WEATHER, BUT AREAS SOUTH OF PHILADELPHIA MIGHT STILL SEE SOME
ISOLATED SHOWER OR TSTMS ACTIVITY SINCE THEY REMAIN CLOSER TO THE
LEFTOVER FRONTAL MOISTURE FOR THE END OF THE WORKWEEK. HOWEVER,
NEXT WEEKEND IS EXPECTED TO BE DRY SOUTH TOO AS THE FRONT TO THE
SOUTH MOVES EVEN FARTHER SOUTH.
FCST TEMPS LOOK SEASONABLE.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A TROPICAL PATTERN SETTING UP ACROSS THE AREA TONIGHT AND MONDAY.
FLYING CONDITIONS WILL FOR THE MOST PART BE VFR...BUT THERE WILL BE
(DIFFICULT TO TIME) PERIODS OF LOWER CONDITIONS IN SHOWERS/TSTMS.
ONE BATCH HEADING SE ACROSS SRN PA AND NJ ARE TIMED WITH A SHORT
PERIOD TEMPO GROUP. OTHER CONVECTION MAY DEVELOP OVERNIGHT WITH A
SYSTEM DROPPING SE OUT OF NY PRESENTLY. A CB GROUP WAS LEFT IN THE
TAFS FOR THE EVENING AND EARLY OVERNIGHT PERIOD. AREAS OF FOG MAY
DEVELOP TONIGHT TOO WITH MVFR OR IFR POSSIBLE. VFR SEEMS A GOOD BET
FOR EARLY MONDAY.
OUTLOOK...
HAZY, HOT AND HUMID WEATHER IS ON TAP FOR MONDAY WITH SCATTERED
AFTERNOON AND EVENING TSTMS POSSIBLE, MAINLY IN OUR NORTHERN AND
WESTERN SECTIONS. AN APPROACHING COLD FRONT IS EXPECTED TO CROSS
THE AREA LATE TUESDAY INTO TUESDAY NIGHT WITH YET ANOTHER ROUND
OF CONVECTION. HIGH PRESSURE WILL BRING A RETURN TO FAIR VFR
WEATHER FOR WEDNESDAY.
&&
.MARINE...
CONDITIONS ON THE WATERS WILL NOT BE TOO BAD FOR LATE SUMMER. SCA
FLAGS ARE NOT EXPECTED OVER THE NEXT FEW DAYS BUT PERIODIC SHOWERS
AND THUNDERSTORMS MAY CREATE LOCALLY HIGHER WINDS AND WAVES AT
TIMES. IT APPEARS THAT A FEW SHOWERS MAY OCCUR EARLY THIS EVENING
WITH ANOTHER CHANCE AROUND MIDNIGHT. KEEP YOUR WEATHER RADIO HANDY
IN CASE ANY MARINE WARNINGS ARE ISSUED. THE CONDITIONS LOOKS TO BE
ABOUT THE SAME THE NEXT FEW DAYS TOO.
&&
.CLIMATE...
THE FOLLOWING ARE RECORD HIGH TEMPERATURES FOR MONDAY, AUGUST 10TH
AND THE LAST TIME THEY OCCURRED.
ALLENTOWN.......99-1949
ATLANTIC CITY...97-2001
GEORGETOWN......98-1949
MOUNT POCONO....93-1911
PHILADELPHIA....98-2001
READING.........98-1949
TRENTON.........96-1949
WILMINGTON......99-1913
THE FOLLOWING ARE RECORD HIGH TEMPERATURES FOR TUESDAY, AUGUST 11TH
AND THE LAST TIME THEY OCCURRED.
ALLENTOWN.......97-1949
ATLANTIC CITY...97-1949
GEORGETOWN......99-1949
MOUNT POCONO....90-1944
PHILADELPHIA....101-1900
READING.........99-1900
TRENTON.........98-1896
WILMINGTON......101-1895
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR PAZ054-055-060>062-
067>071.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR PAZ060>062.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM EDT MONDAY FOR
PAZ067>071.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ001-007>010-
012>027.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR NJZ007>010-
012>014-016-020>027.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM EDT MONDAY FOR
NJZ015-017>019.
DE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR DEZ001.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR DEZ002>004.
EXCESSIVE HEAT WARNING FROM 10 AM TO 8 PM EDT MONDAY FOR
DEZ001.
MD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MDZ008.
HEAT ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM...STAUBER
AVIATION...OHARA
MARINE...OHARA
CLIMATE...Hazardous weather outlook, Aug 9, 4:35 PM EST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
535 PM EDT SUN AUG 9 2009
NJZ001-PAZ054-055-102145-
SUSSEX-CARBON-MONROE-
535 PM EDT SUN AUG 9 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND
EARLY TONIGHT. ANY THUNDERSTORM MAY CONTAIN DOWNPOURS WHICH MAY
RESULT IN FLASH FLOODING AS WELL AS STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORMS ON MONDAY AFTERNOON AND MONDAY EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND
DANGEROUS CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NJZ007>010-012-PAZ060>062-102145-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH-NORTHAMPTON-
535 PM EDT SUN AUG 9 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND
EARLY TONIGHT. ANY THUNDERSTORM MAY CONTAIN DOWNPOURS WHICH MAY
RESULT IN FLASH FLOODING AS WELL AS STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT INDEX VALUES OF 95 TO 100 ARE EXPECTED FOR MONDAY AFTERNOON.
THUNDERSTORMS ON MONDAY AFTERNOON AND MONDAY EVENING MAY BE
ACCOMPANIED BY STRONG WIND GUSTS AND HAIL, ALONG WITH HEAVY RAIN AND
DANGEROUS CLOUD TO GROUND LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
DEZ001-NJZ015-017>019-PAZ067>071-102145-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
535 PM EDT SUN AUG 9 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND
EARLY TONIGHT. ANY THUNDERSTORM MAY CONTAIN DOWNPOURS WHICH MAY
RESULT IN FLASH FLOODING AS WELL AS STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
MDZ008-NJZ013-016-020>023-027-102145-
CECIL-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
535 PM EDT SUN AUG 9 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND
EARLY TONIGHT. ANY THUNDERSTORM MAY CONTAIN DOWNPOURS WHICH MAY
RESULT IN FLASH FLOODING AS WELL AS STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED FOR MONDAY AFTERNOON.
HEAT INDEX VALUES NEAR 100 ARE POSSIBLE ON TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
DEZ002-003-MDZ012-015-019-020-102145-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
535 PM EDT SUN AUG 9 2009
...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND
EARLY TONIGHT. ANY THUNDERSTORM MAY CONTAIN DOWNPOURS AS WELL AS
STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
HEAT INDEX VALUES OF 100 TO 105 ARE EXPECTED FOR MONDAY AFTERNOON.
HEAT INDEX VALUES NEAR 100 ARE POSSIBLE ON TUESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
NJZ014-024>026-102145-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
535 PM EDT SUN AUG 9 2009
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT MONDAY...
...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND
EARLY TONIGHT. ANY THUNDERSTORM MAY CONTAIN DOWNPOURS WHICH MAY
RESULT IN FLASH FLOODING AS WELL AS STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
DEZ004-102145-
DELAWARE BEACHES-
535 PM EDT SUN AUG 9 2009
...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 8 PM EDT MONDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND
EARLY TONIGHT. ANY THUNDERSTORM MAY CONTAIN DOWNPOURS AS WELL AS
STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ430-431-450>454-102145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
535 PM EDT SUN AUG 9 2009
...SEVERE THUNDERSTORM WATCH 684 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND
EARLY TONIGHT. ANY THUNDERSTORM MAY CONTAIN DOWNPOURS AS WELL AS
STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
ANZ455-102145-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
535 PM EDT SUN AUG 9 2009
...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED THUNDERSTORMS ARE EXPECTED TO OCCUR THIS AFTERNOON AND
EARLY TONIGHT. ANY THUNDERSTORM MAY CONTAIN DOWNPOURS AS WELL AS
STRONG GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Aug 9, 3:39 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
439 PM EDT SUN AUG 9 2009
NJZ001-007>009-PAZ055-062-092200-
HUNTERDON NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
439 PM EDT SUN AUG 9 2009
...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...EASTERN MONROE...
MORRIS...EASTERN NORTHAMPTON...SUSSEX AND WARREN COUNTIES...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES EAST OF SCRANTON...MOVING SOUTHEAST AT
50 MPH. THE THUNDERSTORM WILL BE NEAR...HAINESVILLE...BRANCHVILLE
AROUND 500 PM...FRANKLIN...GREEN POND AROUND 515 PM...
KINNELON AND PEQUANNOCK TOWNSHIP AROUND 530 PM.
A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR A LINE OF
THUNDERSTORMS JUST WEST OF THIS THUNDERSTORM AND IT MIGHT BECOME
NECESSARY FOR A SEVERE THUNDERSTORM WARNING TO BE ISSUED FOR THIS
STORM ALSO.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY
RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
TFG
Local storm report, Aug 9, 5:03 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
603 PM EDT SUN AUG 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 5 ENE FREDERICKSBURG 40.49N 76.35W
08/09/2009 BERKS PA EMERGENCY MNGR
TREES AND WIRES DOWN THROUGHOUT THE COUNTY.
&&
ROBERTSONThunderstorm Wind, New Castle
- When
- August 9, 5:35 PM EST to 5:40 PM EST
- Where
- New Castle County, 1.44 mi W of Newark to 0.41 mi N of Greenville
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Newspaper
- Coordinates
- 39.678, -75.777
A squall line of severe thunderstorms produced wind damage across New Castle County, with the hardest hit areas in the northern part of the county. Numerous trees were uprooted and damaged, especially Tulip Poplars. In Newark, a couple of trees fell on homes and the siding was ripped away from one apartment building. In and around Wilmington, a large tree crashed through a home in Westover Hills. The Hagley Museum and Library lost eight trees. Elsmere and Hockessin were among the communties that were hardest hit by power outages.
Thunderstorm Wind, Kent
- When
- August 9, 6:15 PM EST to 6:27 PM EST
- Where
- Kent County, Hartly to (Dov)dover Afb
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.170, -75.720
A severe thunderstorm tore down several large tree limbs and wires across the northern half of Kent County. A measured wind gust of 52 mph was recorded at the Dover Air Force Base.
Thunderstorm Wind, Kent
- When
- August 9, 6:40 PM EST
- Where
- Kent County, Harrington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.920, -75.580
The gust front from a severe thunderstorm tore down a couple of large tree limbs and wires in Harrington.
Thunderstorm Wind, Sussex
- When
- August 9, 7:05 PM EST
- Where
- Sussex County, 2.45 mi WNW of Slaughter Beach
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.912, -75.323
A severe thunderstorm knocked down a few trees in the northeast part of Sussex County. About 400 homes and businesses lost power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 9, 200922 injured · $206 million · 3 in hail · 84 events
- Flash Flooding and Damaging Winds in New York, August 9 to 10, 20091 death · 1 injured · $91 million · 60 kt wind · 29 events
- Hail and Damaging Winds in Michigan, August 9, 20091 death · $2.6 million · 65 kt wind · 7 events
- Excessive Heat in Illinois, August 9 to 10, 20091 death · 1 event
- Hail and Damaging Winds in Iowa, August 9, 2009$461,000 · 1.75 in hail · 41 events
- Flood in Michigan, August 9, 2009$3.0 million · 1 event
- Flash Flooding and Damaging Winds in Wisconsin, August 9, 2009$790,000 · 75 kt wind · 28 events
- Tornado in New York, August 9, 2009$250,000 · EF1 · 1 event
- Hail and Damaging Winds in Pennsylvania, August 9, 2009$127,000 · 1 in hail · 22 events
- Flash Flooding and Damaging Winds in New York, August 9, 2009$185,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Michigan, August 9, 2009$107,000 · 60 kt wind · 9 events
- Flash Flooding and Damaging Winds in Illinois, August 9, 2009$100,000 · 56 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 191956, 193608, 193618, 191957.